MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/15; CORONARY DRUG-ELUTING STENT
Model Number 453938
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment.The calcified lesion could not be crossed with the device.The device was introduced 2 times but could not be delivered.Then, a 7f guideliner was used.A 3rd attempt was made to deliver the stent but again was unsuccessful.After removal of the device, a stent deformation was detected.Another device was used to complete the intervention.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the stent is severely deformed at its proximal end, i.E.Several struts are bent.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the deformed struts were initially crimped on the balloon.Outside of the deformed zone the crimped stent diameter still complies with the specification.The balloon is well folded and shows no signs of inflation.Review of the product release documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu advises the user to not reinsert the stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.

Brand Name
ORSIRO MISSION (US) 2.5/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13307066
Report Number1028232-2022-00336
Device Sequence Number4965300
Product Code NIQ
UDI-Device Identifier07640130455948
UDI-Public07640130455948
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model Number453938
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05214842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown